Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 55, NWS Jackson, KY

March 24, 2012McCreary County, Pulaski County, Wayne County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Mar 24, 2012, 12:09 AM EDT for McCreary County, Pulaski County, Wayne County, Kentucky. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 24, 2012, 12:09 AM EDT (04:09 UTC)
Expired
Mar 24, 2012, 12:45 AM EDT
In force
36 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties McCreary County, KY, Pulaski County, KY, Wayne County, KY

The radar

The Knoxville radar (KMRX), 135 km from the middle of the area, began a volume at 04:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 24, 12:52 AM EDTHAIL 0.75Shopville, KYTHE HAIL WAS MOSTLY DIME SIZED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
2498 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

556 
WUUS53 KJKL 240409
SVRJKL
KYC147-199-231-240445-
/O.NEW.KJKL.SV.W.0055.120324T0409Z-120324T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1209 AM EDT SAT MAR 24 2012

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
  PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
  WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 1245 AM EDT

* AT 1207 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM MONTICELLO TO PARMLEYSVILLE TO
  MOUNT PISGAH...AND MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SOMERSET...OIL VALLEY...PARMLEYSVILLE...BARRIER...ROCKEYBRANCH...
  COOPERSVILLE...GRIFFIN...GREAT MEADOWS CAMPSITES...STEUBENVILLE...
  KIDDS CROSSING...BETSEY...MILL SPRINGS...GREGORY...SLAVENS...
  DENNEY...RITNER...DELTA...CO-OPERATIVE...FRAZER AND TRIMBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3660 8485 3665 8485 3684 8500 3721 8452
      3704 8437 3686 8440 3660 8471 3660 8479
TIME...MOT...LOC 0409Z 224DEG 37KT 3682 8484 3671 8476
          3662 8478
WIND...HAIL 60MPH 1.00IN

$$

PELTON
2 follow-up statements
120 
WWUS53 KJKL 240427
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1227 AM EDT SAT MAR 24 2012

KYC147-199-231-240445-
/O.CON.KJKL.SV.W.0055.000000T0000Z-120324T0445Z/
MCCREARY KY-PULASKI KY-WAYNE KY-
1227 AM EDT SAT MAR 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
WAYNE...PULASKI AND NORTHWESTERN MCCREARY COUNTIES UNTIL 1245 AM
EDT...

AT 1224 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BETSEY TO DELTA TO RITNER TO
GREAT MEADOWS CAMPSITES...MOVING NORTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  SOMERSET...QUINTON...CO-OPERATIVE...PULASKI COUNTY PARK...GENERAL
  BURNSIDE S.P....BRONSTON...TATEVILLE...BURNSIDE...PARKERS LAKE...
  SLOANS VALLEY...GREENWOOD...ALPINE...WIBORG...SOMERSET PULASKI
  AIRPORT...ELIHU...FERGUSON...RUTH...GRADE...DYKES AND DABNEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3660 8485 3665 8485 3668 8488 3675 8475
      3692 8490 3721 8452 3704 8437 3686 8440
      3660 8471
TIME...MOT...LOC 0427Z 231DEG 47KT 3694 8466 3687 8462
          3679 8456 3668 8464
WIND...HAIL 70MPH 1.00IN

$$

PELTON
777 
WWUS53 KJKL 240450
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1250 AM EDT SAT MAR 24 2012

KYC147-199-231-240458-
/O.EXP.KJKL.SV.W.0055.000000T0000Z-120324T0445Z/
MCCREARY KY-PULASKI KY-WAYNE KY-
1250 AM EDT SAT MAR 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR WAYNE COUNTY HAS EXPIRED...
...A NEW SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR PORTIONS 
OF MCCREARY AND PULASKI COUNTIES...

THE STORM THAT PROMPTED THE WARNING FOR WAYNE COUNTY CONTINUES TO
TRACK TO THE NORTHEAST AND HAS EXITED WAYNE COUNTY.

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.

LAT...LON 3660 8485 3665 8485 3668 8488 3675 8475
      3692 8490 3721 8452 3704 8437 3686 8440
      3660 8471
TIME...MOT...LOC 0427Z 231DEG 47KT 3694 8466 3687 8462
          3679 8456 3668 8464

$$

PELTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 10:43 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Mar 23, 10:43 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1043 PM EDT FRI MAR 23 2012

.UPDATE...
ISSUED AT 1043 PM EDT FRI MAR 23 2012

NDFD AND ASSOCIATED PRODUCTS HAVE BEEN UPDATED FOR LATEST
OBSERVATIONAL TRENDS. PREVIOUS TIMING ON CONVECTION FOR THE REMAINDER
OF THE NIGHT STILL LOOKS GOOD BASED ON LATEST RADAR TRENDS AND SHORT
RANGE MODEL DATA. CONVECTION IS NEARING THE SOUTHWEST PART OF THE
FORECAST AREA AT THIS TIME. LATEST HRRR SEEMS TO HAVE A PRETTY GOOD
HANDLE ON THE CONVECTION...AND EXPECT INTENSITY OF SHOWERS AND
THUNDERSTORMS TO DECREASE OVERNIGHT PER THE 23Z HRRR. HAVE CONTINUE
WITH THE IDEA OF SCATTERED SHOWERS AND THUNDERSTORMS. SOME REPORTS OF
FOG IN LOCAL VALLEY AREAS AND WILL ADD THIS TO THE HWO.

UPDATE ISSUED AT 747 PM EDT FRI MAR 23 2012

SCATTERED SHOWERS CURRENTLY EAST OF A LINE FROM MOREHEAD TO
WHITESBURG CONTINUE TO DIMINISH IN COVERAGE AND INTENSITY AS THEY
MOVE NORTHEAST AT 40 MPH. ALSO AN SHOWER MOVING INTO WAYNE COUNTY AT
THIS TIME. FOR THE MOST PART EXPECT DRY WEATHER TO PREVAIL FOR THE
REST OF THE EVENING WITH ONLY ISOLATED SHOWERS AND THUNDERSTORMS
POSSIBLE. SHOWERS AND THUNDERSTORMS CURRENTLY INCREASING FROM NORTH
OF BOWLING GREEN INTO CENTRAL INDIANA. AS LOW AND SURFACE FRONT MOVE
EAST TONIGHT EXPECT SHOWERS AND THUNDERSTORMS TO ONCE AGAIN BECOME
MORE NUMEROUS IN EASTERN KY...GENERALLY AFTER MIDNIGHT. THIS IS IN
AGREEMENT WITH CURRENT TRENDS AND THE LATEST HRRR AND NAM. FOR NOW
WILL KEEP PRECIPITATION SCATTERED IN NATURE LATER TONIGHT WITH 50
PERCENT PROBABILITIES. HAVE ALSO MADE SOME MINOR UPDATES TO NDFD FOR
LATEST SURFACE OBSERVATIONAL TRENDS.

UPDATE ISSUED AT 441 PM EDT FRI MAR 23 2012

HAVE UPDATED NDFD OUT THROUGH THE NEXT SEVERAL HOURS FOR LATEST
OBSERVATIONAL TRENDS. LATEST SHORT RANGE GUIDANCE STILL POINTS
TOWARDS A DECREASING CHANCE OF SHOWERS AND THUNDERSTORMS AFTER 00Z AS
THE CURRENT ACTIVITY NOW AFFECTING EASTERN KY MOVES NORTHEAST OF THE
AREA. THE CHANCE WILL THEN RAMP UP AGAIN LATER TONIGHT AS THE CLOSED
UPPER LOW MOVES EAST.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 306 PM EDT FRI MAR 23 2012

SAT IMAGERY AND SFC ANALYSIS AS OF 18Z SHOWS THE CENTER OF A BROAD
STACKED LOW NOW MOVING FROM MO INTO IL. CONVECTION OVER ERN KY HAS
BEEN RATHER ANEMIC THUS FAR LARGELY DUE TO THE EXTENSIVE CLOUD COVER
INHIBITING INSTABILITY. HOWEVER...BLENDED PWAT PRODUCT SHOWS THE AXIS
OF AMPLE MOISTURE TRANSPORT FROM THE GOMEX STILL ALIGNED FROM SRN AL
UP THRU MIDDLE TN AND INTO CENTRAL KY....FUELING WIDESPREAD SHOWERS
OVER ERN KY WITH LIGHTNING JUST NOW STARTING TO PICK UP OVER OUR
AREA...ALONG WITH A HINT OF ROTATION IN A CELL MOVING INTO LESLIE
COUNTY SUGGESTING AT LEAST A POTENTIAL FOR HAIL MAY STILL EXIST
THROUGH THE REMAINDER OF THE FIRST PERIOD AS WELL.

CURRENT RADAR TRENDS OVER WRN KY WHERE CONVECTION HAS BEEN NOTABLY
DEEPER SUGGEST 12Z MODELS MAY NOT BE TOO FAR OFF THE MARK WITH THE
IDEA OF A SOLID LULL IN ACTIVITY OVERNIGHT. HOWEVER...STILL WOULD NOT
RULE OUT A STRONG TSTM OR TWO THRU THIS EVENING WITH IR INDICATING
SOME ENHANCEMENT IN THE CONVECTION MOVING UP FROM ERN TN. GUIDANCE
REMAINS IN GOOD AGREEMENT FOR SATURDAY BRINGING LOWERING HEIGHTS
ALOFT AS THE BROAD LOW APPROACHES WITH STEEPENING LAPSE RATES THROUGH
THE AFTERNOON IN RESPONSE...WARRANTING ANOTHER ROUND OF CHANCE TSTMS
THRU THE MORNING AND INTO THE AFTERNOON...THOUGH WITH SIGNIFICANTLY
LESS SEVERE POTENTIAL THAN TODAY.

BY SATURDAY NIGHT...MODELS BEGIN TO DIVERGE WITH THE TRACK OF THE
UPPER LOW AND THIS WILL UNDOUBTEDLY HAVE AN INFLUENCE ON THE SFC
TRACK AND POPS AS WELL. HAVE LEANED MORE TOWARDS THE ECMWF AFTER 00Z
SUNDAY FOR THE SYNOPTIC PICTURE AS IT APPEARS TO HAVE THE MORE
CONSISTENT SOLUTION. THIS WOULD MOVE THE CORE OF THE UPPER LOW INTO
SERN KY BY SUNDAY MORNING BEFORE EXITING THE COMMONWEALTH...LEAVING A
DEEP NW FLOW OVERHEAD WITH A POTENTIAL FOR A GOOD FETCH OF MOISTURE
OFF THE GREAT LAKES AND POSSIBLY JUST ENOUGH RESIDUAL MID LEVEL
ENERGY ON THE BACKSIDE OF THE DEPARTING SYSTEM TO AFFECT A FEW
SHOWERS ACROSS THE CWA ON SUNDAY. BUFR SOUNDINGS ATTM INDICATE
MINIMAL INSTABILITY THROUGH THE DAY AND HAVE KEPT SLIGHT CHANCE
WORDING FOR TSTMS FOR THE MOMENT...THOUGH IF MODEL TRENDS CONTINUE
THEN THE NEXT ISSUANCE COULD PROBABLY PULL THUNDER FROM SUNDAY AND
JUST LEAVE ISOLATED SHOWERS.

.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)
ISSUED AT 306 PM EDT FRI MAR 23 2012

PATTERN IS QUITE PROGRESSIVE THROUGH THE EXTENDED PERIOD. ALSO...
MODELS ARE IN GOOD AGREEMENT UNTIL DY7 WHEN SOLUTIONS DISPLAY A
SIGNIFICANT DEPARTURE...ESPECIALLY THE GFS. HOWEVER...TREND HAS BEEN
TOWARDS THE ECMWF SOLUTION. A FAST MOVING SHORT WAVE RIDGE TRANSITS
OUR AREA AT THE START OF THE EXTENDED BEHIND EXITING LOW OFF THE
ATLANTIC COAST. BUT SHORT WAVE ENERGY DIGGING SOUTHEASTWARD ACROSS
THE GREAT LAKES LATE MONDAY NIGHT INTO TUESDAY MORNING WILL SEND A
BACK DOOR SFC FRONT INTO THE CWA. BUT THIS FEATURE STALLS OUT ACROSS
OUR AREA TUESDAY BEFORE SHOOTING BACK TO OUR NORTH AS OUR NEXT
WEATHER MAKER ROLLS OUT OF THE NORTHERN PLAINS...PULLING A COLD
FRONT THROUGH EASTERN KENTUCKY MID WEEK...PROBABLY WEDNESDAY. DRY
WEATHER TAKES OVER AS CANADIAN HIGH PRESSURE NOSES ITS WAY INTO THE
OHIO VALLEY REGION TO CLOSE OUT THE WEEK.

IN GENERAL TEMPERATURES WILL COOL THROUGH THE PERIOD AS COMPARED TO
OUR RECENT RECORD HIGHS...BUT STILL REMAIN ABOVE NORMAL. LOOK FOR
HIGHS AROUND 70...EXCEPT MID 70S ON WEDNESDAY AND LOWS IN THE UPPER
40S TO LOWER 50S THROUGH THE FORECAST PERIOD.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 747 PM EDT FRI MAR 23 2012

THERE WILL BE A LULL IN SHOWER AND THUNDERSTORM ACTIVITY FOR MUCH OF
THE EVENING...WITH VFR CONDITIONS PREVAILING. AS LOW PRESSURE MOVES
EAST AN OCCLUDED FRONT CURRENTLY IN CENTRAL KY WILL MOVE EAST INTO
OUR AREA...WITH SHOWERS AND THUNDERSTORMS INCREASING IN COVERAGE
AFTER 04Z. MVFR TO IFR CONDITIONS ARE EXPECTED IN SHOWERS AND
THUNDERSTORMS LATER TONIGHT...WITH VFR CONDITIONS PREVAILING OUTSIDE
OF PRECIPITATION AREAS.

CONVECTION EXPECTED TO THEN DECREASE AGAIN BY DAWN...WITH MORE
SHOWERS AND THUNDERSTORMS DEVELOPING SATURDAY AFTERNOON. EXPECT VFR
CONDITIONS TO PREVAIL ON SATURDAY...WITH MVFR TO IFR CONDITIONS IN
PRECIPITATION.

ONE PART OF THE FORECAST WHERE THERE IS UNCERTAINTY IS FOG FOR
TONIGHT. RAIN HAS FALLEN OVER MUCH OF THE AREA TODAY SO THE STAGE IS
SET. THE EXTENT OF FOG FORMATION WILL BE DEPENDENT ON AMOUNT OF
CLEARING...AND HOW LONG SKIES REMAIN CLEAR. BROKEN TO OVERCAST SKIES
WILL GIVE WAY TO SCATTERED TO BROKEN SKIES THIS EVENING...BUT THEN
CLOUDS WILL BE ON THE INCREASE AGAIN AFTER MIDNIGHT. FOR NOW HAVE
LEFT FOG OUT OF TAFS...BUT THIS WILL NEED TO BE MONITORED.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...SBH
SHORT TERM...MB
LONG TERM....RAY
AVIATION...SBH
Hazardous weather outlook, Mar 23, 10:53 PM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
1053 PM EDT FRI MAR 23 2012

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-250600-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
1053 PM EDT FRI MAR 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL OCCUR OVERNIGHT. SOME OF THE STORMS MAY
PRODUCE BRIEF HEAVY RAIN AND GUSTY WINDS. TEMPORARY PONDING OF WATER
ON ROADWAYS WILL BE POSSIBLE WHERE THE HEAVIEST RAIN FALLS. LOCALLY
DENSE FOG WILL ALSO OCCUR IN SOME OF THE DEEPER VALLEY LOCATIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL BE POSSIBLE FROM SATURDAY THROUGH SUNDAY...AND
AGAIN ON WEDNESDAY INTO WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MB/SBH

In the hours before

Special weather statement, Mar 23, 11:25 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1125 PM EDT FRI MAR 23 2012

KYZ079-240415-
PULASKI-
1125 PM EDT FRI MAR 23 2012

...A STRONG THUNDERSTORM TO AFFECT NORTHWEST PULASKI COUNTY THROUGH
1215 AM EDT SATURDAY MORNING...

AT 1124 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF FAUBUSH...OR 13 MILES NORTHWEST OF MONTICELLO...MOVING NORTHEAST
AT 35 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...FAUBUSH AROUND
1135 PM EDT...POINTER AROUND 1140 PM EDT...STAB AROUND 1145 PM EDT...
HOGUE AROUND 1150 PM EDT...PULASKI AROUND 1155 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...GUSTY WINDS OF 30 TO
40 MPH...FREQUENT LIGHTNING...AND SMALL HAIL IN THESE AREAS.
Special weather statement, Mar 23, 11:51 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1151 PM EDT FRI MAR 23 2012

KYZ079-083-084-240430-
MCCREARY-PULASKI-WAYNE-
1151 PM EDT FRI MAR 23 2012

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 1230 AM EDT SATURDAY MORNING...

   WESTERN MCCREARY...
   SOUTH CENTRAL PULASKI AND
   WAYNE.

AT 1151 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SUNNYBROOK TO 6 MILES SOUTH OF SUNNYBROOK TO 13 MILES
SOUTH OF SUNNYBROOK...OR ALONG A LINE EXTENDING FROM 8 MILES EAST OF
ALBANY TO 14 MILES SOUTHEAST OF ALBANY TO 18 MILES SOUTHEAST OF
ALBANY...MOVING NORTHEAST AT 45 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SUSIE AROUND
MIDNIGHT EDT...MOUNT PISGAH AROUND 1205 AM EDT...MONTICELLO AROUND
1210 AM EDT...STEUBENVILLE AROUND 1215 AM EDT...BETSEY AROUND 1220 AM
EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO ONE AND ONE HALF INCHES PER HOUR...GUSTY WINDS UP TO 50
MPH...FREQUENT LIGHTNING AND NICKEL SIZED OR LARGER HAIL IN THESE
AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

PELTON

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 11:36 PM EDTSevere Thunderstorm WarningJKLPulaski39 min
Mar 24, 12:45 AM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Laurel, McCreary, Pulaski, Rockcastle and 1 more30 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.